Alert archive / Alabama / Areal Flood Warnings in 2021

Areal Flood Warning 20, NWS Mobile, AL

October 6, 2021Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this areal flood warning at Oct 6, 2021, 4:57 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 4:57 PM CDT (21:57 UTC)
Expired
Oct 7, 2021, 5:00 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Conecuh County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

273 
WGUS44 KMOB 062157
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
457 PM CDT Wed Oct 6 2021

ALC035-053-071000-
/O.NEW.KMOB.FA.W.0020.211006T2157Z-211007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conecuh AL-Escambia AL-
457 PM CDT Wed Oct 6 2021

The National Weather Service in Mobile has issued a

* Flood Warning for...
  Southeastern Conecuh County in south central Alabama...
  Eastern Escambia County in south central Alabama...

* Until 500 AM CDT Thursday.

* At 457 PM CDT, widespread flooding continued across much of 
  central and eastern Escambia county and southeastern Conecuh 
  county from excessive rainfall that fell Tuesday afternoon into 
  Tuesday night. Many areas will remain flooded through late tonight 
  as waters will take time to slowly recede. Many roads may still 
  remain closed. Remember, never attempt to cross barricades.

* Some locations that will experience flooding include...
  Brewton, East Brewton, Castleberry, Pollard, Riverview, Damascus, 
  Kirkland, Nymph, Rock Hill, Roberts, Brooklyn, Old Sparta, 
  Centerville, Paul, Old Town, Mount Union, Melrose, Dixonville, 
  Cohassett and Welka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3100 8721 3103 8721 3114 8711 3130 8707
      3135 8702 3144 8684 3144 8670 3144 8667
      3135 8669 3135 8670 3124 8670 3120 8671
      3100 8700

$$

21/CLL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 4:54 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 6, 4:54 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
454 PM CDT Wed Oct 6 2021

.UPDATE...Just cancelled Flash Flood Watch for Clarke and Baldwin Counties
in SW AL. Water vapor imagery shows very dry air has advected a tad
further east this afternoon, and consistently, so have atmospheric
forcing and ingredients supportive of flash flooding. /23 JMM

&&

.PREV DISCUSSION... /issued 327 PM CDT Wed Oct 6 2021/

NEAR TERM UPDATE /Now Through Thursday/...The upper low that has
caused the heavy rain the past few days will lift north into the
Ohio Valley on Thursday. Meanwhile, at the sfc, a weak sfc trough
remains parked over the area. On the east side of the trough, a
moist airmass continues with precipitable water values of 1.6 to
1.8 inches with lower values west of the trough axis. Near term
CAMs are developing another area of scattered to numerous showers
and thunderstorms across far southeastern areas this evening and
overnight. However, there is some disagreement on whether the
development will be in our area to just east of the area. This
will have to be watched closely tonight as any additional rain
will cause rapid development of flash flooding due to the
saturated ground conditions. The Flash Flood Watch has been
extended through 7am Thursday morning. Drier air works farther
east into the area on Thursday as upper level heights rise with
the upper low pulling away. This will lead to much lower rain
chances on Thursday with only isolated to scattered showers and
few thunderstorms expected.

Highs on Thursday will be in the low to mid 80s with lows tonight
in the low to mid 60s inland to near 70s along the coast. /13

SHORT TERM /Thursday Night Through Saturday Night/...An upper
level shortwave trough, extending from the upper Mississippi
Valley down through the ArkLaMiss region, will continue to move
east/northeast through the short term. This feature will weaken as
it progress eastward as well. Meanwhile, an upper ridge will
build into the region from the west this weekend. At the surface,
a cold front will push eastward out of the local area through the
day on Friday, with north/northeast flow and high pressure
building in behind it. Much drier air will therefore be filtered
into the region on Friday and through the first part of the
weekend, with PWATs plummeting to below 1 inch. Therefore, merely
expecting isolated to at best scattered showers and storms east of
I-65 through the afternoon Friday. Chances will then dwindle
quickly by Friday evening as the front moves east. Moisture will
rebound ever so slightly on Saturday, with PWATs around 1.2 inches
area-wide; however, not expecting this to be substantial for any
rain chances through the remainder of the short term period.

High temperatures Friday and Saturday will generally be in the
mid to upper 80s; although, a few spots could see cooler highs, in
the lower 80s. Meanwhile, lows will start out in the lower to
upper 60s west of I-65 and in the upper 60s to lower 70s east of
I-65 and along the coast Thursday night. Anticipating cooler lows,
in the lower to mid 60s north of I-10 and mid to upper 60s south
of I-10, Friday and Saturday nights. Lastly, the rip current risk
will be LOW from Thursday night through Saturday night. /26

EXTENDED TERM /Sunday Through Wednesday/...Upper level ridging
will take hold for the first part of the extended, but begin to
break down by early next week. This is due to another short wave
trough progressing over the central Plains and towards the Great
Lakes region through Tuesday. Then, yet another upper ridge looks
to build over the northern Gulf coast by midweek. However, model
guidance does suggest an upper low forming off the east coast of
Florida, Georgia, and the Carolinas Monday night into Tuesday.
Model differences do exist with this feature, mainly with regard
to its location (ECMWF is further west versus the GFS which is
further east over the Atlantic). Model PWATs over the local area
remain around 1.2 inches through the period, with some drier air
pockets filtering into the region by midweek.

With southeast flow setting up by early next week, a more diurnal
pattern is expected. Thus, after a dry Sunday, a slight chance of
showers/storms will then return (mainly for coastal counties)
Monday afternoon. Then, isolated showers and storms are possible,
mainly during the afternoon, Tuesday and again Wednesday for most
areas. High temperatures will begin in the mid to upper 80s on
Sunday, but then cool slightly to mostly be in the lower to mid
80s through Wednesday. Lows Sunday night will be in the lower to
mid 60s north of I-10 and in the upper 60s to lower 70s south of
I-10. By Tuesday night, lows will be a touch warmer (especially
inland). Temperatures are therefore expected to be in the mid to
upper 60s north of I-10 and in the upper 60s to lower 70s south of
I-10. /26

MARINE...A light southerly flow will continue through Thursday. By
Friday, a more uniform light to moderate offshore flow develops
as a cold front moves across the marine area. Seas generally
remain around 1 to 2 feet. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Thursday morning for ALZ054>060.

FL...Flash Flood Watch through Thursday morning for FLZ201>206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:04 PM CDTSpecial Weather StatementMOBCovington41 min
Oct 5, 8:41 PM CDTRiver Flood WarningMOBEscambia37 hr
Oct 5, 8:46 PM CDTRiver Flood WarningMOBEscambia12 hr
Oct 5, 8:53 PM CDTRiver Flood WarningMOBEscambia6 days
Oct 5, 11:01 PM CDTAreal Flood WarningMOBConecuh, Escambia12 hr
Oct 5, 11:31 PM CDTAreal Flood AdvisoryMOBButler, Covington, Crenshaw, Escambia4 hr
Oct 6, 12:59 AM CDTAreal Flood WarningMOBConecuh, Covington, Escambia6 hr
Oct 6, 2:45 AM CDTSpecial Marine WarningMOB90 min
Oct 6, 4:45 AM CDTSpecial Marine WarningMOB45 min
Oct 6, 10:00 AM CDTRiver Flood WarningMOBCovington, Escambia46 hr
Oct 6, 11:01 AM CDTAreal Flood WarningMOBConecuh, Escambia6 hr
Oct 6, 12:21 PM CDTRiver Flood WarningMOBCovington, Escambia17 hr

Nearby

Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.